Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Have hypothyroidism, getting hot feeling, sweating, little finger trembling. Happens when tired. What can this be?

User rating for this question
Very Good
Answered by

Endocrinologist
Practicing since : 2002
Answered : 52 Questions
Question
I am 43 years old male. I AM HYPOTHYROID. My doctor says that my levels are ok. I get a hot feeling come over me I feel sweaty and my little finger trembles for 30 secs. This has been happening for about 6 years about twice a month. It is usually when I am over tired. What can this be?
Posted Sat, 29 Sep 2012 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Anantharaman 2 hours later
Hi,
Thanks for writing in. I have seen your Thyroid tests, they are abnormal. I feel you should discuss the results with your doctor. You may probably reduce the dose of thyroid hormone to 75 mcg and take only T4.
Regards
anantharaman r
Above answer was peer-reviewed by
 
Follow-up: Have hypothyroidism, getting hot feeling, sweating, little finger trembling. Happens when tired. What can this be? 50 minutes later
thanks for your answer. but unfortunately 4 years ago I was on T4 75mcg. I was in the worst state of my life. I could not do anything. I had no energy, my ears were ringing all of the time and my life was a misery. I was suffering from the hot sweats then as well. So to go back to that level would be ask me to chop my arm off. Only when I went on T3 did I get any energy. So what is causing the hot sweats etc?
 
 
Answered by Dr. Anantharaman 18 hours later
Hi,

Thanks for sharing this detail about your past history.

However your present tests indicate that you have high levels of thyroid hormone in the blood. And some of your symptoms like sweat (from what you are say) is apparent that these symptoms were present when you had a normal/low thyroid function... possibly your symptoms may not have anything to do with thyroid function. Could you share some of your old reports?

I also want to know if you have any other problems like diabetes or high blood pressure; your weight and height; do you have any sexual symptoms like poor erection.

Kindly write back to me with these so that you I can get a better idea.

Regards
Anantharaman R
Above answer was peer-reviewed by
 
Follow-up: Have hypothyroidism, getting hot feeling, sweating, little finger trembling. Happens when tired. What can this be? 2 hours later
Hi,
Just because TSH is low does not mean I'm hyper as the FT3 and FT4 are well in range. All these symptoms happened to me 6 years ago. I was told I was hypo and the medication would fix everything but it has not. I have been on very low dose and increased steadily and found improvement all the time. However, now the TSH is quite low the question should be asked is it thyroid related. Should I go higher with the T3 & T4.
I still feel fatigued, low in energy and easily get drained. It takes me days to feel right again. If I do some physical work I will feel tired straight away and feel it for days. IF I have sex I will feel usually good the next day but then afterwards very tired and drained for at least a week. The hot sweats and finger trembling will occur when I am over tired and more often a few days after I have sex.

I have been constantly tested for diabetes over the past 6 years and have been ok. I do suffer issues if I miss meals like low sugar and this will throw me for the rest of the day.

I have low blood pressure usually 114/69
My weight is 74 kg and height is 5ft 8inches.

I only have sex 3 times a month because of the tiredness issue it causes me. Also the hot sweats and the finger trembling are more likely to occur during the week after. I can get a erection when aroused but it is not as strong as it was.

I have attached my thyroid history. At no point can I say I feel better. Main issues were ear ringing ( which has stop since I have increased T4 to 93mcg), fatigue and low energy, Hot sweats and finger trembling (2 to 3 times a month).

I attached sex hormones test this was taken a few days after sex. I have noticed the testostrone is low. In the other test was taken a month after sex.
 
 
Answered by Dr. Anantharaman 41 hours later
Hi,
Thanks for sending in all your reports. From what I can see your TSH is below normal for the last year or two and it went low after starting the T3 therapy.
Apart from this lab test abnormality, the rest of your tests are fine. There is no apparent reason for your low energy levels based on these tests. There is a possibility that you may have a resistance to thyroid hormone at the level of the tissues (while there is no resistance at the pituitary). This can lead to feeling tired lack of energy etc which are symptoms of hypothyroidism whereas some other tissues like the pituitary are exposed to a higher level of thyroid hormone.
Thyroid hormone resistance is quite rare and sometimes diificult to diagnose,you can discuss this with your Endocrinologist.
It may also help to discuss with a psychiatrist especially if you have symptoms of poor mood
Regards
Anantharaman R
Above answer was peer-reviewed by
 
Follow-up: Have hypothyroidism, getting hot feeling, sweating, little finger trembling. Happens when tired. What can this be? 2 hours later
I take synthetic hormones T4 and T3. If I had thyroid hormone resistance at tissue level what is the treatment for it?

Secondly, looking through my thyroid history, I have had this lack of energy problem all the way through. But the higher my medication has got the better I feel. So now is probable the best I have felt over the 6 years. If I do nothing all day then I'm fine, but any activity makes me very tired. this can effect me for days. Why?

Also why does having sex, make so weak and tired for the following week? My testosterone level fall sharply. Why?
461 (12 hours after sex)
345 (1 day after sex)
490 (1 month after sex)

Why are my pituitary hormones LH & FSH on the low side?
 
 
Answered by Dr. Anantharaman 13 hours later
Hi and thanks again,

Your testosterone levels are normal. Testosterone is secreted in a pulsatile fashion; so when you test at different time points you may get normal results.

If you feel better with this level of thyroid hormone supplementation and you are able to function normally with this dose -you should continue the same dose

There is no satisfactory treatment that is available clinically for thyroid hormone resistance; moreover you need to confirm through your treating clinician that you have the resistance. Discuss with your endocrinologist about this possibility.

Hope I answered your query.
If all your queries are answered, please close this discussion. Yet, I will be glad to answer and clarify should you have queries.

Regards
Anantharaman
Above answer was peer-reviewed by
 
Follow-up: Have hypothyroidism, getting hot feeling, sweating, little finger trembling. Happens when tired. What can this be? 39 hours later
Why are my pituitary hormones LH & FSH on the low side?
 
 
Answered by Dr. Anantharaman 3 hours later
Hi,
LH and FSH have a very wide range and the levels vary every 60 min or so.as long as the testosterone level is normal and the LH and FSH are within this wide normal range it represents normally functioning pituitary and testis.
regards
anantharaman
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor